Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itchy vagina and perineum after having sex. What treatment is required?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5866 Questions
Question
Hi. I have an extremely itchy vagina and perineum after having sex with my husband, using a condom. How can I treat this? The area is covered in white blisters and wet. I cannot see any white discharge. My anus is itch too. Help. Will an anti-inflammatory help or caneston.
Posted Sun, 20 Jan 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Aarti Abraham 1 hour later
Hello
Thanks for your query on this portal.

Since you are using a condom, chances of a sexually transmitted infection is almost nil.
Have you experienced this same problem while having intercourse without a condom also ?
If not, then most definitely, this points towards a condom allergy. For treatment of present symptoms, you need to use a preparation with local antihistaminic ( anti inflammatory ) for eg. Benadryl cream.

If that doesn't work, you can use Canesten HC. Cream, which contains an anti fungal plus a topical steroid also.

Condom allergy causes burning and itching of the vagina after and during intercourse.
Because of the allergy, there can be small fluid filled vesicles or blisters on the vagina and perineum
And this is exactly what your case sounds like.

Unfortunately, if the allergy is severe, you need to altogether stop using condoms for the time being, and switchover to another form of contraception, such as pills etc.
Unfortunately, these would not protect against sexually transmitted diseases, so you have to be extra cautious.
Also, the allergy in most cases is to the latex in condoms.
You can try using polyurethane condoms, as this would eliminate latex allergy.
Sometimes, the allergy is due to lubricants or spermicides present in the condoms,
Hence you might try switching to an alternate brand.
But in most cases, complete avoidance is the most effective strategy.

However, it is best to consult your gynaecologist for a thorough check up and proper prescription and dosage, as there might be other rare differential diagnostic conditions , such as eczema or infections.
Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor